Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 686, NWS Jackson, MS

July 31, 2008Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2008, 5:37 PM CDT for Bolivar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2008, 5:37 PM CDT (22:37 UTC)
Expired
Jul 31, 2008, 6:00 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 170 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 312237
SVRJAN
MSC011-312315-
/O.NEW.KJAN.SV.W.0686.080731T2237Z-080731T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU JUL 31 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ROSEDALE...CLEVELAND...

* UNTIL 615 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROSEDALE...AND MOVING EAST AT 23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND...RENOVA AND BOYLE BY 615 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3384 9065 3362 9066 3362 9076 3360 9077
      3376 9113 3378 9112 3379 9108 3377 9103
      3377 9100 3379 9099 3385 9107 3388 9107
      3393 9103
TIME...MOT...LOC 2237Z 290DEG 20KT 3382 9099

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 312300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU JUL 31 2008

MSC011-312310-
/O.CAN.KJAN.SV.W.0686.000000T0000Z-080731T2315Z/
BOLIVAR MS-
600 PM CDT THU JUL 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOLIVAR COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
AND IS NO LONGER SEVERE.

LAT...LON 3384 9065 3362 9066 3362 9076 3360 9077
      3376 9113 3378 9112 3379 9108 3377 9103
      3377 9100 3379 9099 3385 9107 3388 9107
      3393 9103
TIME...MOT...LOC 2300Z 290DEG 20KT 3377 9085

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:50 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 31, 3:50 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU JUL 31 2008

.SHORT TERM...THE GENERAL OUTLOOK FOR THE WEATHER PATTERN IN THE
SHORT TERM HAS NOT CHANGED MUCH. UPPER TROUGHING WILL BE POSITIONED
OVER THE REGION THROUGH TOMORROW BEFORE UPPER RIDGING IS AMPLIFIED
JUST UPSTREAM OF THE FORECAST AREA THIS WEEKEND. THIS WILL RESULT IN
ANOTHER DAY OF HEALTHY RAIN CHANCES FOR FRIDAY WITH DECREASING POPS
THIS WEEKEND AND WARMER DAYTIME TEMPERATURES.

A SHORTWAVE WILL MOVE INTO THE REGION TONIGHT AND DROP SWD ACROSS
THE FORECAST AREA THROUGH TOMORROW. THE WAVE WILL BE ASSOCIATED WITH
A BAND OF DEEPER MID LEVEL MOISTURE WITH PRECIPITABLE WATER VALUES
WELL ABOVE 2 INCHES AHEAD OF THE WAVE. PERIODS OF HEAVY RAINFALL
WILL OCCUR WITH STRONGER STORMS AND LOCAL FLOODING CONCERNS WILL
CONTINUE. GENERALLY FOLLOWED THE PREVIOUS FORECAST REGARDING
TEMPERATURES AND RAIN CHANCES. MOS POPS OVERNIGHT MAINTAINED LIKELY
POPS FOR MANY AREAS TONIGHT. THERE WILL BE AT LEAST A SLIGHT CHANCE
OF OVERNIGHT CONVECTION IN THE TROPICAL LIKE AIR MASS OVER THE
REGION...ESPECIALLY WITH THE NEXT DISTURBANCE APPROACHING THE AREA
TONIGHT...BUT WIDESPREAD RAIN COVERAGE LOOKS A LITTLE OVERDONE AT
THIS TIME.

850 MB RIDGING DEVELOPS FROM THE WEST STARTING FRIDAY NIGHT. A MORE
NWLY DEVELOPMENT IS SUGGESTED FOR THE UPPER RIDGE WHICH MAINTAINS
WEAK TROUGHING JUST TO OUR SOUTH. WILL BEGIN TO SEE SLIGHT INCREASES
IN MID LEVEL FLOW AS WE SIT UNDER THE ERN FRINGES OF HIGH PRESSURE.
AN UPPER WAVE WILL SLIP SWD EAST OF THE FORECAST AREA SATURDAY BUT
THE WEAK WRN PORTION OF THE ASSOCIATED SURFACE TROUGH WILL MOVE OVER
THE ARKLAMISS. MOISTURE IS FORECAST TO BE LIGHT WITH THIS FEATURE AS
UPPER RIDGING INTENSIFIES TO OUR WEST AND MOS POPS ARE DRY. WILL
FOLLOW PREVIOUS FORECAST POP NUMBERS FOR SATURDAY. ALTHOUGH
PRECIPITABLE WATER VALUES ARE LOWER THEY REMAIN ABOVE 1.5 INCHES.
WITH WARMER AFTERNOON TEMPERATURES AND DEEP LAYER SHEAR AROUND 20
KTS WILL KEEP LOW END CHANCE POPS IN FOR NOW. ALSO UNDERCUT MOS
HIGHS FOR SATURDAY WHICH PAINT WIDESPREAD 100S OVER THE AREA. UPPER
RIDGING WILL BE IN ITS INITIAL STAGES AND RESIDUAL SOIL MOISTURE
WILL HELP HAMPER HEATING A DEGREE OR TWO. IN ADDITION...MODEL
CONFIDENCE NUMBERS HAVE COME IN UNUSUALLY LOW FOR HIGHS FOR
SATURDAY. ONCE AGAIN PREVIOUS FORECAST NUMBERS LOOK MORE REASONABLE
RIGHT NOW. /03/

.LONG TERM...OUR PRIMARY SOURCE OF GUIDANCE (THE GFS MODEL) HAS BEEN
DISAPPOINTING FOR ANOTHER DAY. CONSENSUS OF OTHER MODELS (AND ITS
OWN ENSEMBLE MEMBERS) STRONGLY SUGGESTS THE 00Z GFS HAS WAY TOO MUCH
ENERGY DIVING SOUTH INTO AN EASTERN CONUS TROUGH LATE THIS WEEK.
SOME OF THIS ENERGY THEN CUTS OFF AND RETROGRADES WESTWARD
UNDERNEATH THE EXPANSION OF A VAST HEAT RIDGE EAST OF THE
MISSISSIPPI RIVER. AN EVOLUTION OF EVENTS IN THIS FASHION WOULD
DEFINITELY TAKE THE EDGE OFF THE NEXT ROUND OF HEAT...AND COULD EVEN
KEEP MOST OF THE TRUE HEAT TO OUR NORTH. HOWEVER...THE STRONG
POSSIBILITY THAT THE GFS HAS DEPICTED THE UNDERCUTTING UPPER LEVEL
DISTURBANCE TOO STRONGLY MAKES THE COOLER 00Z MEX NUMBERS SEEM VERY
DUBIOUS. YESTERDAYS EUROPEAN RUN ALSO SHOWED A SEMBLANCE (ALTHOUGH
WEAKER) OF THE CURRENT GFS EVOLUTION...BUT THE LATEST EUROPEAN RUN
HAS FAILED TO ARRIVE IN TIME TO BE OF HELP IN THE DECISION-MAKING
PROCESS.

HOW MUCH ENERGY INITIALLY DIVES DOWN THE EASTERN TROUGH WILL BE
CRUCIAL TO SATURDAYS FORECAST. SOME GFS SOLUTIONS SUGGEST A
GLANCING BLOW FROM A NORTHERLY WAVE WITH SOLID CONVERGENCE ALONG A
LOW LEVEL BOUNDARY COMING IN FROM THE NORTH. PLENTY OF JUICE WOULD
EXIST IN THE LOW LEVELS WITH WARMING ALOFT REALLY HEATING THINGS AT
THE SURFACE WHILE UPPER LEVEL TEMPS COOL A BIT. THE OCCURRENCE OF
THE LATTER WOULD CREATE HIGH INSTABILITY WITH THE BOUNDARY BEING THE
FOCUS FOR POTENT (POSSIBLE SEVERE) CONVECTIVE DEVELOPMENT. BUT
CHANCES ARE ALMOST ALL THE TROUGH ENERGY WILL BE SHUNTED EAST OF
HERE WITH ANY BOUNDARY REALLY LOSING STEAM QUICKLY AS IT TRIES TO
WORK INTO THE REGION FROM THE NORTH. THIS WOULD LIMIT POTENT
CONVECTIVE POTENTIAL AND THEREFORE I WILL NOT MENTION SEVERE STORM
POTENTIAL IN THE HWO FOR NOW (ALTHOUGH SUBSEQUENT SHIFTS WILL HAVE
TO WATCH). STILL UPPED MEX POPS FOR SATURDAY AFTERNOON REGARDLESS AS
THERE SHOULD BE ENOUGH LINGERING DEEP MOISTURE (ESPECIALLY IN
SOUTHEAST ZONES) TO TRIGGER WIDELY SCATTERED (TO SCATTERED)
CONVECTION.

THEREAFTER...OUR OFFICIAL FORECAST DOES NOT FOLLOW 00Z MEX GUIDANCE
VERY CLOSELY...MAINLY BECAUSE THIS GUIDANCE IS LIKELY TOO COOL FOR
ABOVE MENTIONED REASONS. LOW LEVEL TEMPS EXPECTED TO PUSH INTO AT
LEAST NORTHERN ZONES SUNDAY THROUGH TUESDAY SHOULD BE EXTREMELY WARM
(22 TO 24 DEGREES CELSIUS)...AND THIS COULD BE CAPABLE OF SURFACE
TEMPS UP TO 105 DEGREES IN IDEAL SITUATIONS. BUT SITUATION FOR
MAXIMUM HEATING WILL LIKELY NOT BE IDEAL WITH MODERATE TO LOCALLY
HIGH LEVELS OF SURFACE MOISTURE AND NON-WESTERLY 850 MB WIND VECTORS
NOT ALLOWING THE TOTAL HEAT POTENTIAL TO MIX DOWN TO THE SURFACE.
ANOTHER REASON FOR NOT GOING OVERBOARD WITH THE HEAT IS THAT THE
GFSS IDEA OF THE UNDERCUTTING DISTURBANCE IS PROBABLY NOT TOTALLY
WRONG (ALTHOUGH LIKELY OVERDONE). ANY UPPER LEVEL WAVE UNDERCUTTING
THE RIDGE CENTER TO OUR NORTH WILL PROVIDE THE REGION WITH SOME
PRECIP CHANCES AND ASSOCIATED CLOUD COVER.

IT IS HARD TO SAY WHEN THIS NEXT HOT STRETCH WILL BREAK DOWN...BUT
THERE IS POTENTIAL FOR IT TO PERSIST (ALTHOUGH LACKING THE TRUE
TRIPLE DIGIT HEAT) INTO THE LATTER PORTION OF NEXT WEEK. MODEL IDEAS
OF A LARGE TROUGH BREAKING UP THE RIDGE QUICKLY BY NEXT TUESDAY OR
WEDNESDAY ARE JUST NOT BELIEVABLE AT THIS POINT BECAUSE OF THE CRY
WOLF SYNDROME AND LACK OF SUPPORT FROM MORE CONSISTENT MODEL
ENSEMBLE OUTPUT. WITH ALL THIS IN MIND I WENT LARGELY WITH WARMER
ENSEMBLE GUIDANCE TEMPERATURES THROUGH THE EXTENDED...ALTHOUGH
REMAINING NEARER MEX POPS IN MOST CASES. REALLY NOT EXPECTING HIGHS
TO BE BELOW THE MID OR UPPER 90S IN THE MAJORITY OF THE REGION
SATURDAY THROUGH NEXT THURSDAY. RAIN CHANCES WILL NOT BE VERY HIGH
THROUGH THIS PERIOD...BUT THERE SHOULD STILL BE SOME AFTERNOON AND
EARLY EVENING ACTIVITY AROUND (ESPECIALLY ACROSS THE SOUTHERN HALF
OF ZONES).

CONTINUED TO MENTION EXPECTED HEAT AND HEAT INDEX ISSUES IN THE HWO.
PROBLEMS OF THIS SORT SHOULD BEGIN SATURDAY WHEN HEAT INDICES COULD
PEAK UP TO 110 IN SOME SPOTS IN THE AFTERNOON GIVEN HIGH EXPECTED
AMOUNTS OF SURFACE MOISTURE. /BB/

&&

.AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT HBG/JAN/GTR/MEI FOR THE NEXT FEW HOURS. OCCASIONAL DOWNPOURS
MAY REDUCE VISIBILITIES TO A MILE OR LESS BRIEFLY. IT WAS MOSTLY
SHOWERS...SO VCTS WAS GOOD. A FEW SHOWERS AND THUNDERSTORMS WERE
WEST OF THE RIVER MAY APPROACH GLH BEFORE SUNSET...BUT VCTS SEEMS OK
FOR NOW. MOST OF THE ACTIVITY WAS MOVING AWAY FROM GWO...WITH VERY
LITTLE REDEVELOPMENT IN THE AREA. STORMS MAY BACK BUILD INTO THE
AREA...SO WILL NOT ADJUST THE FORECAST. MOST OF THE ACTIVITY SHOULD
DISSIPATE BY 03Z. SOUNDINGS SUGGEST FOG WILL DEVELOP AT MOST
SITES...SO ADDED MVFR CONDITIONS AROUND 09Z. EXPECTING BRIEF
REDUCTIONS TO IFR CONDITIONS AT HBG AND MAYBE MEI TOWARD SUNRISE.
SINCE GLH HAS BEEN DRY AND WILL LIKELY REMAIN DRY...LEFT FOG OUT FOR
TONIGHT. STILL LOOKS LIKE RAIN WILL GET STARTED ACROSS THE SOUTH
EARLY FRIDAY AND POSSIBLY BY MID MORNING ACROSS THE NORTH...SO
TIMING OF RAIN MAY HAVE TO BE ADJUSTED. OVERALL...LOOKS LIKE MORE
SHOWERS WITH A FEW THUNDERSTORMS. MOST OF THE ACTIVITY WILL IMPACT
JAN/HBG AND MAYBE MEI IN THE LATE AFTERNOON AND EVENING...GENERALLY
IN THE 18-02Z TIME PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  91  74  98 /  26  56  17  23
MERIDIAN      75  89  72  97 /  45  59  22  28
VICKSBURG     75  92  74  98 /  22  48  13  20
HATTIESBURG   73  88  74  95 /  38  73  32  31
NATCHEZ       75  90  74  95 /  25  56  21  26
GREENVILLE    75  93  75  99 /  22  27   5  13
GREENWOOD     74  92  75  99 /  28  31   6  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/7
Hazardous weather outlook, Jul 31, 2:24 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT THU JUL 31 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
224 PM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
FRIDAY. WIND GUSTS UP TO 50 MPH...SMALL HAIL...HEAVY DOWNPOURS AND
FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE. SLOW MOVING STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR FLOODING IN POOR
DRAINAGE AND LOW LYING AREAS TONIGHT AND FRIDAY.

SOUTHERLY WINDS CONTINUE TO BRING WARM AND MOIST GULF AIR INTO THE
REGION. CLOUDS LINGERED OVER THE SOUTHERN PORTIONS OF THE AREA FOR
MUCH OF THE AFTERNOON. HOWEVER...AREAS ALONG AND JUST SOUTH OF THE
HIGHWAY 82 CORRIDOR HAVE GOTTEN LARGE AMOUNTS OF SUN TODAY. INCREASED
INSTABILITY AND PLENTY OF MOISTURE MAY LEAD TO A FEW STRONG
THUNDERSTORMS FOR AREAS NORTH OF INTERSTATE 20 LATE THIS AFTERNOON
AND EVENING. THE STORMS WILL DIMINISH SHORTLY AFTER SUNSET.

BY LATE FRIDAY MORNING...AN UPPER LEVEL DISTURBANCE AND WEAK
BOUNDARY WILL BE MOVING INTO THE REGION. AS THE SYSTEM TRACKS
SOUTHWARD...A FEW STRONG STORMS WILL BE POSSIBLE. IN
ADDITION...SHOWERS
AND THUNDERSTORMS WILL DEVELOP ALONG THE SEA-BREEZE AND MOVE NORTH.
THE SYSTEMS WILL MERGE NEAR THE INTERSTATE 20 CORRIDOR...WHERE A FEW
STRONG STORMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS RETURN SATURDAY...WITH TEMPERATURES EXPECTED
TO PEAK BETWEEN 95 AND 100 IN MOST LOCATIONS. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER
AND MID 70S. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE
ARKLAMISS SATURDAY.

THE HEAT WILL CONTINUE THROUGH EARLY NEXT WEEK. ALTHOUGH WIDESPREAD
100 DEGREE READINGS WERE NOT ANTICIPATED...THE COMBINATION OF HEAT
AND HUMIDITY MAY CAUSE HEAT INDEX VALUES TO PEAK NEAR OR ABOVE 105
DEGREES EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY. IN ADDITION...
OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 70S. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE REGION EARLY NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 31, 4:26 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT THU JUL 31 2008

MSZ028-312155-
MONTGOMERY MS-
426 PM CDT THU JUL 31 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF KILMICHAEL AT 426 PM
CDT...MOVING WEST AT 3 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

EEC
Special weather statement, Jul 31, 4:37 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT THU JUL 31 2008

MSZ046-052-312205-
LAUDERDALE MS-KEMPER MS-
437 PM CDT THU JUL 31 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF MARTIN AT 437 PM
CDT...MOVING EAST AT 6 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL KEMPER AND NORTH CENTRAL LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jul 31, 4:39 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT THU JUL 31 2008

MSZ044-312210-
LEAKE MS-
439 PM CDT THU JUL 31 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WINDS WAS LOCATED 3 MILES SOUTHWEST OF CARTHAGE AT 439 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jul 31, 4:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT THU JUL 31 2008

MSZ018-312225-
BOLIVAR MS-
454 PM CDT THU JUL 31 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF GUNNISON AT 454 PM
CDT...MOVING SOUTHEAST AT 13 MPH. THIS STORM WILL AFFECT NORTHWEST
PORTIONS OF BOLIVAR COUNTY UNTIL 530 PM CDT.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jul 31, 4:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU JUL 31 2008

MSZ030-312230-
CLAY MS-
459 PM CDT THU JUL 31 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF GRIFFITH AT 459 PM
CDT...MOVING EAST AT 6 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jul 31, 5:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU JUL 31 2008

MSZ030-031-312225-
CLAY MS-LOWNDES MS-
516 PM CDT THU JUL 31 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER COLUMBUS AFB AT 516 PM CDT...MOVING EAST AT 7 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:44 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale20 min
Jul 31, 5:19 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.